Alert archive / Texas / Flash Flood Warnings in 2007

Flash Flood Warning 59, NWS Corpus Christi, TX

July 1, 2007Bee County, San Patricio County, Texas

NWS Corpus Christi, TX issued this flash flood warning at Jul 1, 2007, 4:35 PM CDT for Bee County, San Patricio County, Texas. It was in force for 85 min. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Jul 1, 2007, 4:35 PM CDT (21:35 UTC)
Expired
Jul 1, 2007, 6:00 PM CDT
In force
85 min
Issued by
NWS Corpus Christi, TX
Area
Whole counties

Counties Bee County, TX, San Patricio County, TX

What was reported inside it

TimeReportWhereRemark
Jul 1, 5:35 PM CDTFLOODBeeville, TXELLIS ROAD AND RIDGEWAY LANE REMAIN BARRICAED DUE TO HIGH WATER.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 12:00Z, 9.6 hours before the alert went out and 61 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 12:00Z on 2007-07-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1673 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 12:00Z on 2007-07-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -48 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1673 J/kg
Mixed-layer CIN
-18 J/kg
Mixed-layer LCL
839 m above ground
0-6 km bulk shear
3 kt
0-1 km storm-relative helicity
-48 m²/s²
0-3 km storm-relative helicity
-15 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KCRP 012137
FFWCRP
TXC025-409-012300-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
435 PM CDT SUN JUL 1 2007

THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  SOUTHERN BEE COUNTY IN SOUTH TEXAS
  NORTH CENTRAL SAN PATRICIO COUNTY IN SOUTH TEXAS

* UNTIL 600 PM CDT

* AT 424 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED AREA.   
  DOPPLER RADAR ESTIMATED 3 TO 4 INCHES OF RAIN 5 MILES SOUTH OF 
  SKIDMORE ALONG STATE ROUTE 359. THESE STORMS WERE MOVING TO THE 
  NORTH AT 20 MPH AND WERE EXPECTED TO IMPACT SKIDMORE BY 445 PM CDT.

* SLOW MOVING THUNDERSTORMS ARE PRODUCING TORRENTIAL RAINFALL IN THE
  WARNED AREA. RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE
  FLOODING TO OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING
  INCLUDE...SKIDMORE AND TYNAN.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

LAT...LON 2838 9753 2806 9752 2807 9777 2840 9792

$$

JAR
3 follow-up statements
000 
WGUS74 KCRP 012151
FFSCRP

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
450 PM CDT SUN JUL 1 2007

TXC025-409-012300-
BEE-SAN PATRICIO-
INCLUDING THE CITY OF SKIDMORE
450 PM CDT SUN JUL 1 2007

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 600 PM CDT FOR NORTH
CENTRAL SAN PATRICIO AND SOUTHERN BEE COUNTIES...

AT 442 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE A THUNDERSTORM PRODUCING VERY HEAVY RAIN FROM 3 TO 4 INCHES 
PER HOUR. THIS STORM WAS LOCATED 6 MILES NORTH OF SKIDMORE...MOVING 
NORTH AT 20 MPH. THIS STORM WILL IMPACT BEEVILLE BY 505 PM CDT.

THIS THUNDERSTORM WITH EXCESSIVE RAIN WILL OTHERWISE REMAIN OVER
MAINLY RURAL AREAS OF THE INDICATED COUNTY.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

LAT...LON 2838 9753 2806 9752 2807 9777 2840 9792

$$

JAR
000 
WGUS74 KCRP 012210
FFSCRP

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
509 PM CDT SUN JUL 1 2007

TXC025-409-012300-
BEE-SAN PATRICIO-
INCLUDING THE CITY OF SKIDMORE
509 PM CDT SUN JUL 1 2007

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 600 PM CDT FOR NORTH
CENTRAL SAN PATRICIO AND SOUTHERN BEE COUNTIES...

AT 500 PM CDT...DOPPLER RADAR CONTINUED TO INDICATE A THUNDERSTORM 
PRODUCING VERY HEAVY RAIN 3 MILES WEST OF SKIDMORE. RAIN WAS FALLING 
AT A RATE OF 3 TO 4 INCHES AN HOUR. THIS STORM WAS MOVING NORTH AT 
15 MPH. A TRAINED WEATHER SPOTTER IN SKIDMORE REPORTED 1.80 INCHES 
OF RAIN. 

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SKIDMORE

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

LAT...LON 2838 9753 2806 9752 2807 9777 2840 9792

$$

JAR
000 
WGUS74 KCRP 012307
FFSCRP

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
607 PM CDT SUN JUL 1 2007

TXC025-409-012317-
BEE-SAN PATRICIO-
INCLUDING THE CITY OF SKIDMORE
607 PM CDT SUN JUL 1 2007

...THE FLASH FLOOD WARNING HAS EXPIRED FOR NORTH CENTRAL SAN PATRICIO
AND SOUTHERN BEE COUNTIES...

THUNDERSTORMS HAVE DISSIPATED AND MOVED NORTHWEST OF THE WARNED AREA.

LAT...LON 2838 9753 2806 9752 2807 9777 2840 9792

$$

JAR

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before this flash flood warning went out at Jul 1, 3:26 PM CDT, 1 hour 9 minutes earlier.

Area forecast discussion, Jul 1, 3:26 PM CDT, 1 hour 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
326 PM CDT SUN JUL 1 2007

.SHORT TERM (TONIGHT THROUGH MONDAY NIGHT)...EXTREMELY MOIST
CONDITIONS WL PERSIST DRG THE PERIOD. THE NAM/GFS CONTINUE TO PROG
AN UPPER LOW TO ENTER THE REGION FROM THE NORTH AND PROVIDE
INCREASING UPPER FORCING. EXPECT SCT TO NUMEROUS CONVECTION DRG
THE PERIOD. BASED ON THE EXPECTED 0-6KM MEAN WIND...AND
TRANSLATION VERSUS PROPAGATION...SUGGEST STORM MOTIONS THAT ARE
NOT CONDUCIVE TO FFA. HWR...CONDITIONS CONSISTENT WITH HEAVY
RAINFALL WHICH MAY RESULT IN LOCALIZED...RATHER THAN COUNTYWIDE...
FLOODING. THUS WL NOT ISSUE AN FFA. CAVEAT...THERE IS A POTENTIAL
FOR A SFC BNDRY TO DEVELOP AND REMAIN QUASI-STATIONARY ACRS THE
CWFA. FURTHER...INCREASING LOW LEVEL ONSHORE FLOW MAY DEVELOP AS
THE FOREGOING UPPER LOW MOVES CLOSER. AS A RESULT...COUNTYWIDE
FLOODING COULD OCCUR MONDAY NIGHT AND A FFA MAY BE NEEDED.

&&

.AVIATION...EXPECT MVFR CONDITIONS DRG THE PERIOD AREAWIDE OWING
IN PART TO INCREASED MSTR. IFR CONDITIONS EXPECTED DRG CONVECTION
(LOW CEILINGS AND LOW VISIBILITY FROM HEAVY RAINFALL)...ESPECIALLY
MONDAY NIGHT.

&&

.MARINE...WL FCST SCA CONDITIONS FOR THIS EVENING OVER THE SRN
BAYS/SRN NEARSHORE WATERS OWING TO A MESO-ALPHA SCALE GRADIENT
GENERATED BY A SFC LOW TO THE SW. SCEC CONDITIONS EXPECTED
ELSEWHERE. CONVECTION WL DEVELOP AND INCREASE IN COVERAGE AND
INTENSITY DRG THE PERIOD.

&&

.LONG TERM (TUESDAY THROUGH SUNDAY)...ATMOSPHERE WILL REMAIN VERY
MOIST ACROSS SOUTH TEXAS TUESDAY INTO WEDNESDAY WITH PWS OF 2-2.2
POOLED ACROSS THE ENTIRE AREA. DURING THIS TIME A MID/UPPER LEVEL
LOW WILL SLOWLY DRIFT SOUTH-SOUTHWEST OUT OF THE HILL COUNTRY AND
EDWARDS PLATEAU AND INTO NORTHEAST MEXICO BY WEDNESDAY MORNING.
MODELS PROG H7-H3 Q-V CONVERGENCE MAXIMIZED OVER SOUTH TEXAS DURING
THE DAY TUESDAY. MID/UPPER LEVEL FORCING WILL INTERACT WITH HEATING
AND THE VERY MOIST AND MODERATELY UNSTABLE ATMOSPHERE PRODUCING
SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS TUESDAY. FOCUS MAY
BE PRIMARILY ACROSS INLAND COUNTIES...ESPECIALLY FOR THE LOCALLY
HEAVY RAINFALL. GFS RUNS CONTINUES TO INDICATE THE POSSIBILITY OF
NOCTURNAL CONVECTION AND A HEAVY RAINFALL EPISODE NEAR AND EAST OF
THE MID/UPPER LEVEL CORE TUESDAY NIGHT...WHICH WOULD PUT THE RIO
GRANDE PLAINS AT RISK. BOOSTED POPS ANOTHER 10% OUT WEST FOR TUESDAY
NIGHT AND WILL CONTINUE MENTION OF LOCALLY HEAVY RAINFALL OUT THERE.

THE MID/UPPER LEVEL LOW SLOWLY MOVES WEST-SOUTHWEST FURTHER INTO
MEXICO WEDNESDAY THROUGH FRIDAY. HOWEVER...PWS WILL REMAIN
RELATIVELY HIGH WEDNESDAY AND THURSDAY AND SCATTERED PRIMARILY
DAYTIME CONVECTION WILL OCCUR. PWS WILL DECREASE BY THE WEEKEND.
CONVECTION WILL LIKELY REMAIN ISOLATED DRIVEN BY SEA-BREEZE FORCING
OVER THE WEEKEND.

&&

.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI    77  88  77  87  76  /  60  70  50  60  30
VICTORIA          75  87  74  87  74  /  50  70  40  70  30
LAREDO            77  93  77  93  75  /  50  50  50  50  60
ALICE             75  89  76  89  75  /  60  70  60  70  50
ROCKPORT          79  87  79  87  79  /  60  60  40  50  30
COTULLA           74  90  75  91  74  /  50  50  50  50  60
KINGSVILLE        77  89  77  88  76  /  60  70  60  60  40
NAVY CORPUS       79  87  80  87  79  /  60  50  50  50  30

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...NONE.

&&

WC/87...SHORT TERM
JR/76...LONG TERM
Hazardous weather outlook, Jul 1, 5:15 AM CDT, 11 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
515 AM CDT SUN JUL 1 2007

GMZ230-235-250-255-270-275-TXZ229>234-239>247-021015-
BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS-
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT OCONNOR-
COASTAL WATERS BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
COASTAL WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM-
WATERS BAFFIN BAY TO PORT ARANSAS 20 TO 60 NM-
WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL 20 TO 60 NM-
LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL-
JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
515 AM CDT SUN JUL 1 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE
TEXAS COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE
OVER SOUTH TEXAS TODAY INTO TONIGHT AS A VERY MOIST AIRMASS COMBINES
WITH DAYTIME HEATING AND AN UPPER LEVEL DISTURBANCE THAT WILL REMAIN
STATIONARY FROM CENTRAL TEXAS INTO THE RIO GRANDE PLAINS. LOCALLY
HEAVY RAIN WILL BE POSSIBLE WITH THE SHOWERS AND THUNDERSTORMS.
THE THUNDERSTORMS WILL BE CAPABLE OF PRODUCING RAIN AMOUNTS OF 2
INCHES PER HOUR. LOCALIZED FLOODING WILL BE POSSIBLE IN REGIONS
OF HIGHER RAINFALL. WIND GUSTS UP TO 35 MPH AND FREQUENT LIGHTNING
WILL ALSO BE POSSIBLE WITH THE THUNDERSTORMS.

.DAYS TWO THROUGH SEVEN....MONDAY THROUGH SATURDAY

ABUNDANT TROPICAL MOISTURE AND AN UPPER LEVEL DISTURBANCE REMAINING
NEARLY STATIONARY FROM NORTH CENTRAL TEXAS INTO THE RIO GRANDE
PLAINS THROUGH TUESDAY...WILL PRODUCE SCATTERED TO NUMEROUS SHOWERS
AND THUNDERSTORMS ACROSS SOUTH TEXAS. LOCALLY HEAVY RAIN WILL BE
POSSIBLE ESPECIALLY MONDAY INTO TUESDAY. RAIN AMOUNTS OF 1 TO 3
INCHES WILL BE LIKELY ACROSS THE REGION THROUGH TUESDAY WITH
ISOLATED TOTAL AMOUNTS OVER 5 INCHES POSSIBLE. LOCALIZED FLOODING
WILL BE POSSIBLE WITH THE STRONGER THUNDERSTORMS.

FOR THE REST OF THE PERIOD...SCATTERED SHOWERS AND THUNDERSTORMS CAN
BE EXPECTED WEDNESDAY THROUGH FRIDAY...ISOLATED ON SATURDAY. THESE
SHOWERS AND STORMS WILL PRIMARILY BE ASSOCIATED WITH DAYTIME HEATING
AND THE SEA BREEZE BOUNDARY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED.

TMT/TE

The office that day

Everything else NWS Corpus Christi, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 1, 1:36 PM CDTFlash Flood WarningCRPBee54 min
Jul 1, 4:23 PM CDTFlash Flood WarningCRPMcMullen97 min
Jul 1, 4:40 PM CDTFlash Flood WarningCRPMcMullen95 min
Jul 1, 5:24 PM CDTFlash Flood WarningCRPDuval96 min
Jul 1, 5:26 PM CDTFlash Flood WarningCRPLa Salle94 min
Jul 1, 5:38 PM CDTFlash Flood WatchCRPAransas, Bee, Calhoun, Duval, Goliad, Jim Wells and 9 more4 days
Jul 1, 5:53 PM CDTFlash Flood WarningCRPWebb97 min
Jul 1, 6:09 PM CDTFlash Flood WarningCRPLive Oak96 min
Jul 1, 6:56 PM CDTSevere Thunderstorm WarningCRPDuval, Webb49 min

Nearby

Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.